Tennessee, 2019Damaging Winds in Tennessee, March 30, 2019
March 30, 2019 · NWS OHX · 6 events in 4 counties and zones
A line of scattered strong to severe thunderstorms moved across Middle Tennessee during the evening hours on March 30, causing scattered wind damage. The worst damage included a large downburst in northeast Robertson County, and a microburst produced by the rear flank downdraft of a supercell thunderstorm in northern Maury County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $84,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of scattered strong to severe thunderstorms moved across Middle Tennessee during the evening hours on March 30, causing scattered wind damage. The worst damage included a large downburst in northeast Robertson County, and a microburst produced by the rear flank downdraft of a supercell thunderstorm in northern Maury County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 30, 4:31 PM CST, 38 minutes earlier.
Area forecast discussion, Mar 30, 4:31 PM CST, 38 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
531 PM CDT Sat Mar 30 2019
.UPDATE...
FOR MESOSCALE DISCUSSION...
&&
.MESOSCALE DISCUSSION...At 525 PM CST, a cold front was moving
through Dover and Erin in northwest Middle Tn. A narrow band of
showers and storms ahead of the front was non-severe, but may be
producing some 40 mph winds and small hail.
Reports have been received of isolated wind damage in West Tn.
These reports are likely from non-thunderstorm winds just behind
the front. It looks like this pattern could continue with some
gusts of 40-45 mph just behind the front as it moves eastward
across the I-65 corridor through the next hour or 2.
There is still a brief window of opportunity for some marginally
severe cells in the next hour or 2, but that window will shut
quickly as the sun sets and the line moves east of I-65.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from Sunday evening through Monday morning for
Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-
Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-
Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-
Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.
&&
DISCUSSION......13
Hazardous weather outlook, Mar 30, 5:04 AM CST, 12 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
604 AM CDT Sat Mar 30 2019
TNZ005>011-023>034-056>066-075-077>080-093>095-311115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
604 AM CDT Sat Mar 30 2019
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
Strong to possibly severe thunderstorms will roll through the mid
state late this afternoon and into the evening hours. Damaging
straight line winds will be possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Freezing temperatures and frost will be possible Sunday night.
Another round of frost is possible Monday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required late this afternoon and
evening.
21
In the hours before
Special weather statement, Mar 30, 4:23 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
523 PM CDT Sat Mar 30 2019
TNZ024-025-056>058-060-302315-
Hickman TN-Dickson TN-Lewis TN-Humphreys TN-Maury TN-Perry TN-
523 PM CDT Sat Mar 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEWIS...SOUTHERN
DICKSON...NORTHWESTERN MAURY...PERRY...SOUTHERN HUMPHREYS AND HICKMAN
COUNTIES UNTIL 615 PM CDT...
At 523 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Hurricane Mills to 6 miles
west of Linden. Movement was east at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Dickson, Hohenwald, Centerville, Linden, White Bluff, Burns,
Hurricane Mills, Charlotte, Lobelville, Gordonsburg, Kimmins, Bon
Aqua, Primm Springs, Lyles, I-40 Near The Tennessee River, Bucksnort,
Pinewood, Hampshire, Pleasantville and Williamsport.
This includes the following highways...
Interstate 40 between mile markers 136 and 180.
Interstate 840 between mile markers 1 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3583 8797 3590 8793 3596 8794 3625 8718
3624 8718 3586 8721 3584 8718 3555 8724
3549 8798 3553 8798 3560 8802
TIME...MOT...LOC 2223Z 253DEG 48KT 3591 8787 3558 8795
SchaperSpecial weather statement, Mar 30, 5:02 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
602 PM CDT Sat Mar 30 2019
TNZ006>008-025>028-057-059-302345-
Hickman TN-Robertson TN-Williamson TN-Dickson TN-Davidson TN-
Wilson TN-Cheatham TN-Sumner TN-Montgomery TN-
602 PM CDT Sat Mar 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...DICKSON...EASTERN
MONTGOMERY...WESTERN SUMNER...NORTHWESTERN WILLIAMSON...NORTHWESTERN
WILSON...CHEATHAM...NORTH CENTRAL HICKMAN AND ROBERTSON COUNTIES
UNTIL 645 PM CDT...
At 559 PM CDT, Doppler radar was tracking strong thunderstorms along
a cold front, extending from just east of Clarksville, down to
Centerville. Movement was east at 55 mph.
Pea size hail and wind gusts up to 50 mph will be possible with
these storms and with the passage of the cold front. A few trees may
fall as the storms and cold front move through the area.
Locations impacted include...
Gallatin, Springfield, Dickson, Ashland City, Nashville, Clarksville,
Madison, Hendersonville, Mount Juliet, Goodlettsville, White House,
Millersville, Greenbrier, Forest Hills, Oak Hill, Coopertown, White
Bluff, Belle Meade, Kingston Springs and Lakewood.
LAT...LON 3665 8638 3613 8656 3593 8749 3664 8725
3665 8659 3663 8656 3665 8651
TIME...MOT...LOC 2259Z 250DEG 49KT 3663 8720 3603 8741
13Thunderstorm Wind, Robertson
- When
- March 30, 5:09 PM CST to 5:28 PM CST
- Where
- Robertson County, 2.09 mi E of Barren Plain to 1.3 mi E of Handleyton
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.600, -86.882
A NWS storm survey determined a 15 mile long by 1 mile wide downburst caused sporadic wind damage from 6 miles north of Springfield, through Orlinda, to 6 miles east of Orlinda near I-65. A livestock shelter was blown into trees at 2341 Gunn Road near the beginning of the path. More significant damage began along Lamont Road, where an outbuilding was destroyed and several trees were blown down. Several barns and outbuildings suffered roof and siding damage, a few homes lost shingles, and several trees were blown down along Highway 49 from Lamont Road to Orlinda. A power pole was snapped at Highway 52 and Cook Road. An abandoned home suffered exterior damage and some trees were blown down on Highway 52 around Pleasant Hill Road, including two trees that fell onto an outbuilding. Scattered trees continued to be blown down eastward along Highway 52 to near I-65. Winds were estimated up to 75 mph.
Thunderstorm Wind, Robertson
- When
- March 30, 5:25 PM CST
- Where
- Robertson County, 3 mi N of Cross Plains
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 36.593, -86.700
A spotter measured a 70 mph wind gust 3 miles north of Cross Plains.
Thunderstorm Wind, Sumner
- When
- March 30, 5:28 PM CST
- Where
- Sumner County, 2.4 mi NW of Pleasant Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.529, -86.644
Large tree limbs were blown down near I-65 east of Cross Plains.
Thunderstorm Wind, Maury
- When
- March 30, 5:47 PM CST to 5:48 PM CST
- Where
- Maury County, 1.67 mi N of Kedron to 2.22 mi SE of Spring Hill
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.724, -86.918
A NWS storm survey determined a 1 mile long by 300 yards wide microburst caused significant wind damage in southern Spring Hill just south of Saturn Parkway. A few trees were blown down along Timberline Drive at the start of the path. One barn was destroyed, several others were damaged, a farm house suffered broken windows, fences were blown down, and numerous trees were snapped and uprooted along John Lunn Road between Timberline Road and Tom Lunn Road. Winds were estimated up to 80 mph.
Thunderstorm Wind, Sumner
- When
- March 30, 6:00 PM CST
- Where
- Sumner County, Castalian Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.400, -86.320
Several trees were blown down around Castalian Springs.
Thunderstorm Wind, Trousdale
- When
- March 30, 6:11 PM CST
- Where
- Trousdale County, Hartsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.400, -86.170
A building in downtown Hartsville suffered roof damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, March 30 to 31, 20191 death · 1 event
- Damaging Winds in Kentucky, March 30, 2019$170,000 · 57 kt wind · 8 events
- Strong Wind in Kentucky, March 30, 2019$22,000 · 22 events
- Damaging Wind in Kentucky, March 30, 2019$25,000 · 61 kt wind · 1 event
- Strong Wind in Illinois, March 30, 2019$12,000 · 12 events
- High Surf in Hawaii, March 30 to 31, 201911 events
- Strong Wind in Missouri, March 30, 2019$6,000 · 6 events
- Strong Wind in Indiana, March 30, 2019$4,000 · 4 events
- Hail and Damaging Wind in Oklahoma, March 30, 201961 kt wind · 3 events
- Flooding in Kentucky, March 30, 20193 events
- Damaging Winds in Mississippi, March 30, 2019$9,000 · 50 kt wind · 3 events
- Flash Flood and Flooding in Ohio, March 30, 20193 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 815058, 815062, 815059, 815065, 815066, 815067.